Jump to content





Birth Control

Posted by CeruleanCity, in Medications 13 August 2012 · 1,618 views

birth controltri-nessa lutera acne
I suppose this is a follow up from my last blog post. I left out info regarding my experience with birth control because I think it deserves its own post.

My skincare routine has become pretty stable at bringing my acne to tolerable levels…but I want clear skin! No matter how clean and on point I was with my skincare, I’d breakout considerably during my period and sporadically when I wasn't. The blemishes I get tend to last 5 days. The really bad ones last for up to 2 weeks and scar badly. It’s like a vicious cycle if anything.


I wanted to get on birth control for my acne for the longest time. I mean most of my blemishes occurred during my period and it took the whole month to recover from that breakout before the next cycle starts. It was one of the few acne remedies I hadn’t tried yet.


Asking for birth control wasn’t too much of a hassle. I had to go get my blood tested and pee in a cup before my doctor forked over my prescription. I got prescribed tri-nessa.


Tri - nessa

Posted Image


It’s actually one of the uglier packaged birth controls. I remember in the birth control section at the pharmacy there were really cool ones that like flipped open sideways and stuff LOLS some even had really nice colored casings and I ended up with the butt ugly one :<


ANYWAY – I started taking tri-nessa in April of this year. I was on point with taking it at the same time every day. When I got my first period while being on the pill it was…PAINLESS? I usually get the worst cramps which make me keel over and want to end my life. Some of my friends who don’t get pain during their time of the month think I’m a drama queen and I could finally see why. Painless periods are amazing oh my god.


What about my skin you ask? NOT EVEN ONE NEW BREAKOUT. So unheard of! This was my miracle pill. On my 3rd month was when I started feeling strange. My friend had warned me that being on the pill would turn me into a little sensitive cry baby but I didn’t believe her. Small concerns that use to never bother me caused me to feel uneasy. I began feeling under the weather often with really bad munchies as well. Yeah I got a bit tubby but my skin was clearing!


I couldn’t pin point it for a while and just assumed my very very very stressful spring semester was the source of my unhappiness. I didn’t feel satisfied or fulfilled and would have sudden surges of insecurities. My anxiety level was going sky high to the point where it even affected my relationship with my boyfriend. It was really horrible for a good while too – my attitude towards certain issues and how I reacted towards them were VERY unlike me.


My hubby and I got to talk about what was rocking the boat and I realized things were getting topsy turvey in April, right when I started taking birth control. I mean I had two choices: be an acne-free, fat paranoid girl or go back to my old acne-ridden self.


I was a lot happier when I had my acne which should say A LOT about how hormones affected me. It was difficult to feel fulfilled and I’d jump to conclusions often and overly worry about seemingly everything. Without finishing the current pack I was on, I tossed it in the trash can.


Of course I was wailing my ass off about not having clear skin but the hormones were making me jeopardize my life. I went back to my doctor and asked for a different birth control, something with a lower dose of hormones.
I got a prescription for lutera.

Lutera

Posted Image


It was definitely a weaker dose because my skin didn’t show improvements like when I was on tri-nessa. I was no longer having crazy anxiety attacks or going bezerk but my skin wasn’t improving! I even broke out during my periods while on lutera. I was on lutera for two months. Just recently I switched back to tri-nessa.


You’re probably wondering why since that stuff has the potential to make me a hot mess. But this time I’m completely aware and can detect when I’m not feeling “well” because of the pill. When that does happen I just skip a dose. Did you notice in the picture of my tri-nessa pack there seems to be a random days I don’t take it? My skin has shown improvements even though I’ve skipped maybe 2 doses throughout last month.


Skipping dosages doesn’t seem bad for me. I’m on birth control to help my skin… not to cockblock potential babies LOLS Jokes aside; so far I’ve been feeling stable on tri-nessa. I’m glad I can tell when my levels of anxiety start creeping up so I can back off on the medication.
For those of you girls thinking of taking birth control for your acne, you’ve been warned D:! Hormones are really intense so take care while on the pill. If you don’t have any of those side effects then FUUU WHAT A LUCKY PERSON YOU ARE.

So yes, this is my current treatment for my acne and it's going rather well. I'm still sane and I haven't started sobbing randomly or flipping tables :>




Hi,
I don't know you well but I do have some cautionary advice. Skipping days of the pill can get you pregnant. I am not assuming you are sexually active but if you are you really should'nt skip pills. You may want to switch to ortho-tri-cyclen lo. It has less estrogen and may cirb your symptoms of pms or pill ms or whatever we call it. Good luck. You seem really smart.
aw thanks for lookin' out for me :,D

I'm not sexually active so skipping pills isn't alarming for me
&my hubby is a country+an ocean away so nothing to worry about there either XD

if tri-nessa makes me loopy again I'll ask my doctor for orth-tri-cyclen :D!